MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14; PROSTHESIS, HIP
Catalog Number 00877503602
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Unequal Limb Length (4534); Joint Impingement (4834)
Date of Event 03/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item#: 00620205222, shell porous with cluster holes 52 mm, lot#: 62910365.Item#: 00630505036, liner standard 3.5 mm offset 36 mm i.D.For use with 50/52/54 mm o.D.Shells, lot#: 66007274.Item#: 00771101140, femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 11 extended offset reduced neck length, lot#: 65626149.Item#: 00625006525, bone screw self-tapping 6.5 mm dia.25 mm length, lot#: 66240769.Item#: 00625006525, bone screw self-tapping 6.5 mm dia.25 mm length, lot#: 66268595.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported the patient had an initial right total hip arthroplasty and, subsequently reported pain, popping and grinding noise when walking, and difficulty with movement.Ct as well as exam noted leg length discrepancy.Approximately 1.5 years post-implantation, the patient had a right total hip revision.During the revision, thick capsule with posterior impingement of the trochanter on the pelvis was noted as well as a slightly retroverted acetabular cup.Trunnion was found to be clean without significant damage.The cup, liner, and head were revised without complications.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4): this follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.Corrected: h6 (health effect - clinical codes).No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed on (b)(6) 2023.The patient began experiencing pain, popping, and grinding with difficulty ambulating and a leg length discrepancy.The revision took place approximately 1 years and 3 months post implantation, with impingement noted as well and the cup was found slightly retroverted.Based on the information available, it remains unknown if, or to what extent, the leg length discrepancy, the slightly retroverted cup and the impingement are connected, and whether they contributed to the reported symptoms leading to the revision surgery.Therefore, a definitive root cause could not be determined.No corrective, preventive or field action was taken following the investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21740386
Report Number0009613350-2025-00211
Device Sequence Number19889354
Product Code LZO
UDI-Device Identifier00889024430365
UDI-Public(01)00889024430365(17)330531(10)3144586
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00877503602
Device Lot Number3144586
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight92 KG